Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 13, 2009, 1:31 PM CDT for Christian County, Todd County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 1:31 PM CDT (18:31 UTC)
- Expired
- Apr 13, 2009, 2:01 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Todd County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:50 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 13, 12:50 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1250 PM CDT MON APR 13 2009 .DISCUSSION... LAPS SHOWS SURFACE BASED CAPES NOW UP TO NEARLY 1100 J/KG OVER SRN PENNYRILE/HOP AREA...WHERE CONVECTION APPEARS TO BE INITIATING ALONG 850 MB THETA-E RIDGE AXIS/PEAK CAPES. THIS COULD BE BEGINNING OF OUR PRE-FRONTAL LINE OF CONVECTION THAT MIGHT POSSIBLY LEAD TO A WEATHER WATCH BOX IN THE NEXT COUPLE HOURS...PER JUST ISSUED SWOMCD. HIGH POP EVENT TONIGHT...HIGHEST EAST TO LOWEST WEST. SVR THREAT THRU EARLY EVENING...THEN LOSS OF DIURNAL FUEL AND EWARD SHIFTING CAPE AXIS SHOULD SPELL END TO THAT...WITH FROPA AND THEN BACKSIDE OF LOW SHOWERY PCPN LINGERING. UPPER LOW SITTING/SPINNING IN MID OH RIVER VALLEY WILL MEAN LINGERING SHOWERS INTO/THRU TUE EARLY NIGHT AT LEAST...PARTICULARLY ERN FA. HAVE TRIED TO COLLABORATIVELY BLEND THAT TIMING. WED-FRI LOOK DRY AND MAYBE SAT AS WELL. OLD ECMWF WAS MOST CONSISTENT WITH THIS SIGNAL...THOUGH WE START TO SHIFT SOME LOW POPS WEST TO EAST ACROSS THE AREA LATE FRI NIGHT-SAT. MOST/BETTER POPS WILL COME WITH SYSTEM PASSAGE SUNDAY...ALL MODELS SIGNALLING THIS CONSISTENTLY...SO UPPED POPS THEN. SIMILARLY EVEN GIVEN MODEL DISCREPANCYS...GETTING INTO TROF OR BACKSIDE OF IT SHOULD MEAN COOLER THAN CLIMO/MOS TEMPS BY EARLY NEXT WEEK...SO COLLABORATIVELY AGREED TO BUMOP DOWN TEMPS CONSIDERABLY MON. && .AVIATION... FOR THE 18Z MONDAY ROUTINE TAF ISSUANCE...ADJUSTED THE NEAR TERM KOWB TAF TO ACCOUNT FOR LINE OF CONVECTIVE ACTIVITY DEVELOPING ON NORTH-SOUTH THETA-E RIDGE JUST WEST OF THE TAF SITE. OTHERWISE...ADDED A MENTION OF MVFR/IFR CEILINGS AND VISIBILITIES TO ALL TAF SITES THIS AFTERNOON IN ADVANCE OF FURTHER THUNDERSTORM ACTIVITY...ESPECIALLY FOR THE KPAH/KEVV/KOWB TAF SITES. FOLLOWING THE PASSAGE OF THE CONVECTIVE ACTIVITY...DROPPED CEILINGS INTO THE 1500 TO 2500 FT AGL RANGE FOR POST FRONTAL CONDITIONS. ALSO...ADDED DRIZZLE TO THE 12-18Z TUESDAY TIME FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 13, 1:07 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 107 PM CDT MON APR 13 2009 ILZ075>078-080>094-INZ081-082-085>087-KYZ001>015-018-MOZ076-086- 087-100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 107 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A GOOD CHANCE OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT ADVANCING THROUGH THE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO THE EAST OF A MT VERNON ILLINOIS TO SIKESTON MISSOURI. LARGE HAIL WILL BE THE PRIMARY HAZARDOUS WEATHER THREAT. MINOR FLOODING IS FORECAST OR OCCURRING ON THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR SATURDAY THROUGH SUNDAY. AT THIS TIME...LOCALLY HEAVY RAINFALL IS THE PRIMARY CONCERN...BUT SEVERE STORMS CANNOT BE COMPLETELY RULED OUT. MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO STAY ON ALERT IN CASE THEIR ACTIVATION IS REQUESTED. INZ088-KYZ016-017-019>022-141000- SPENCER-HOPKINS-CHRISTIAN-DAVIESS-MCLEAN-MUHLENBERG-TODD- 107 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT. SUPERCELLS WITH DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO OR TWO WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL MAY TAX DRAINAGE SYSTEMS IN SOME LOCATIONS. REFER TO THE WATCH FOR MORE DETAILS. MINOR FLOODING IS FORECAST OR OCCURRING ON THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR SATURDAY THROUGH SUNDAY. AT THIS TIME...LOCALLY HEAVY RAINFALL IS THE PRIMARY CONCERN...BUT SEVERE STORMS CANNOT BE COMPLETELY RULED OUT. MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.